Winter Weather, Northern Oxford
- When
- February 5, 9:00 AM EST to February 7, 1:00 PM EST
- Where
- Northern Oxford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Low pressure over the Great Lakes redeveloped off the mid Atlantic coast Friday evening, February 5, and tracked northeast along a stationary front Friday night and into the Gulf of Maine by early Saturday morning February 6. Snow began spreading into Southern New Hampshire and Maine on Friday morning.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Low pressure over the Great Lakes redeveloped off the mid Atlantic coast Friday evening, February 5, and tracked northeast along a stationary front Friday night and into the Gulf of Maine by early Saturday morning February 6. Snow began spreading into Southern New Hampshire and Maine on Friday morning. Snow changed to sleet and freezing rain in coastal and southern interior section of Maine and New Hampshire where accumulations by Saturday morning measured 1 to 3 inches. Snowfall accumulations of 3 to 5 inches were recorded over the mountains and foothills.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 5, 4:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 400 AM EST THU FEB 5 2004 .DISCUSSION... COLD NWLY FLO TDY WILL DIMINISH BY THIS EVNG AS HI PRES CRESTS OVER NEW ENGL TNGT. SOME SNOW SHWRS XPCTD IN THE MTNS THIS MRNG BUT DRIER AMS AND STG SUBSIDENCE IN THE AFTN SHUD DRY UP ANY ACTVTY IN THE AFTN. NEXT APPRCHG EVENT FOR FRI INTO SAT MRNG HAS MANY UNKNOWNS TO BE ANSWERED. A MJR DISCREPENCY IN QPF AMTS WHERE ETA PRODUCES SWATH OF 1.5 TO 2.0 INCHES OF QPF OVER FRI NGT INTO SAT WHILE GFS MODEL GIVES TOTALS OF LESS THAN A 1/2 INCH OF QPF. SECONDLY IS HOW MUCH WARM AIR TO MAKE ITS WAY INTO SRN AREAS OF ME/NH. STG LOW AND MID LEVEL JET SHUD SUFFICE TO CHNGE SNOW TO LQD FORM FRI NGT BUT QUESTION OF PSBL ICING FOR INLAND AREAS AS SFC TEMPS MAY HOVER ARND FRZG. ALG CSTL AREAS ENUF ONSHORE COMPONENT FM THE ESE SHUD ALLOW CHANGEOVER TO PLAIN RAIN. MTN AREAS FRI NGT INTO SAT WOULD GET A SUBSTANTIAL SNOWFALL IF ETA IS RIGHT BUT IF GFS WORKS OUT THEN LGT-MDT ACCUMS. UNABLE TO COMMIT MYSELF TO THESE QUESTIONS ONE WAY OR THE OTHER AT THIS TIME AND STILL STM IN LATE 3RD AND 4TH PERIODS. FOR NOW WILL ISSUE A STATEMENT IMPLYING THE POTENTIAL FOR SNOW AND ICE. AFTER THIS STM REST OF NEXT WEEK LOOKS LIKE A GENERALLY TRANQUIL PATTERN WITH NO MJR EVENT XPCTD. FOR NOW GOING MORE WITH GFS QPF AND TEMPS FIRST 48 HRS. && .MARINE... SCA IN PLACE FOR TDY FOR NWLY FLOW WHICH WILL BCM LGT TNGT AS HI PRES SETTLES OVER THE WATERS. TOMORROW HI PRES MOVES OFF THE COAST AND SELY FLO TO DVLP. FRI NGT MAY SEE SOME STG ESELY WINDS OVER THE WATERS IF ETA MODEL CORRECT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SCA. NH...SCA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 421 AM EST THU FEB 5 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051120- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 421 AM EST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM WILL AFFECT ME/NH LATE FRIDAY AFTERNOON INTO SATURDAY WITH A VARIETY OF WINTER WEATHER RANGING FROM SNOW IN THE MOUNTAINS TO MIXED PRECIPITATION INLAND AND RAIN OR MIXED PRECIPITATION ON THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR DAYS 4 THROUGH 7. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
WINTER STORM OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 454 AM EST THU FEB 5 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-052127- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 454 AM EST THU FEB 5 2004 ...A WINTER STORM WILL AFFECT WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE FRIDAY AFTERNOON INTO SATURDAY MORNING... SNOW WILL OVERSPREAD NEW HAMPSHIRE BY FRIDAY AFTERNOON AND MOVE INTO WESTERN MAINE BY LATE IN THE DAY. FRIDAY NIGHT SNOW WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS OF MAINE AND NEW HAMPSHIRE WHILE SOUTHERN INTERIOR MAINE AND NEW HAMPSHIRE SEES A CHANGEOVER TO MIXED PRECIPITATION. ALONG THE COAST SNOW WILL CHNGEOVER TO RAIN AND POSSIBLY SOME FREEZING RAIN FRIDAY NIGHT. THE COMBINATION OF ACCUMULATING SNOW FOLLOWED BY SLEET AND FREEZING RAIN FRIDAY NIGHT WILL MAKE ROADS HAZARDOUS. MOTORISTS SHOULD BE PREPARED FOR DETERIORATING DRIVING CONDITIONS FRIDAY AFTERNOON AND FRIDAY NIGHT INTO EARLY SATURDAY.
The national radar mosaic for the moment the first event began.
17 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385357, 5385345, 5385346, 5385347, 5385348, 5385349, 5385350, 5385351, 5385352, 5385353, 5385354, 5385355, 5385356, 5385358, 5385359, 5385360, 5385361.